Post # 1
I am on my first cycle of a generic BC pill after having been on Nuva Ring (which I love and was super regular and predictable while using), and am bleeding now, 1.5 weeks after my period has ended. I had been on Nuva for about 8 years, but recently changed insurance and won’t be covered again until December, so I switched to a generic pill. I was on the pill years before Nuva, and never had spotting or anything.
Of course, I automatically started stressing and googled “implantation bleeding”, but it doesn’t look like that matches my symptoms. It’s much lighter than a regular period, but heavy enough that I’m using a tampon. I had sex the day before this started (started yesterday), but it was not agressive or anything. This is very unusual. Has anyone experienced this? Is it just my body adjusting? I’m hoping so, as I don’t think my dress will fit two people in it!! Nervous wink! 😉 Thank you!
Post # 3
This very much happened to me. I actually had to come off birth control pills because I was always bleeding- it was never period heavy, but enough where it really hampered my sex life and always had to have at least a liner in. Unfortunately, it’s totally common. So sorry- I feel your pain!
Post # 4
Light bleeding and spotty is not uncommon when switching between methods of hormonal birth control. Give it 1-2 months more, and if it persists beyond that, ask your doctor to switch you.
Post # 6
Be prepared when dealing with idiots in the medical field.
When I started my first birth control pill, I always had breakthrough bleeding. It came pretty regularly about a week before my actual period would start, and like yours, was very light. While this is a very common side effect, from my experiences and several others I’ve talked to, it tended to be a long-term side effect (i.e, it never went away until switching pills). Are you on a combination pill?
When I told my NP about it, she told me I might have gonorrhea or syphilis. She stared at me like I was an alien when I mentioned it only started when I started taking the pill. I had to seriously stop and go, “…Is this NOT one of the most common side effects of the pill?” She argued about giving me any kind of prescription for a pill again, but eventually relented and wrote me a script for a progestin-only pill, which in my experience is a lot better with far fewer side effects.
It’s slightly less effective, but we’re talking about things that are around 98% effective – for all practical purposes, very good for the average Joe.
Post # 7
Every birth control has different hormone levels and it is absorbed differently depending on the type. I would most definitely say you’re just adjusting right now.